Forum

weaning down

Morning gang!

As some of you know, I started on pregabalin (lyrica) earlier this month. I began on 75mg, then 100mg and I am slowly adding another 25mg to get to the maximum dose of 150mg, which my GP has said I should aim for.

I did take an extra 25mg last night and did feel a bit woozy…still do a bit, so i think I should take it more slowly.

I have mentioned to my GP that I would like to wean off some other meds, due to my liver test being a concern.

I`m thinking of trying to come off baclofen, quinine and oxybutynin.

After Ive got use to the pregabalin, Ill work on the weaning. Ill do it carefully, with my GPs agreement…one med at a time over 2/3 weeks.

I see my urologsist on Wed this week. I am going to talk to him about coming off oxybutynin and maybe have botox into my bladder, as I do have spasms in it when emptying my bowels and when turning over in bed or being turned wehn being dressed. They can be quite strong and uncomfortable.

Has anyone weaned off the same meds and how was it?

luv Pollx

Just re posting this, as it went down to page 2 with no replies.

Can anyone offer any advice about weaning off meds please?

pollx

I have been having Botox injections in my bladder for a number of years [my Urologist was one of the originals doing the trials]. I have had wonderful results from this - and that was one med less.

Quinine Sulphate is another I have weaned off…firstly taking for two nights then not for one, then one every second night, then leaving one night free followed by one night on then two nights without…over a space of weeks.

With your GPs ok and taking it one at a time you will be able to either wean off or get to the minimum dose you need. I like to take the least I have to because then I know there is something more available if I need it.

Good luck and go easy on yourself.

Liz

Hello Poll. Never weaned off the meds you’ve been on but I have weaned off other types but always under my gp’s instructions. Expect on one occasion when I tried to do it myself and made a complete hash of it…made myself quite poorly. Always best to do it with docs help. Good luck

Thanks Liz and Blossom.

My uro said I could try weaning off oxybutynin. So I`ve been taking half the dose I was on, 25mg down to 10mg, and it is amazing how much better the dry mouth problem is. In fact, it is so good, that I forget to drink the amount I should be drinking, for my spc. I get reminded when i see how yellow the wee is, when it should be straw coloured!

Uh oh, it`s looking yellow/orange now…better have a good glug!

I always thought I loved to drink large amounts of water, seems not!

luv Pollx

ps I see my GP on Tuesday, about my liver test results, so will talk to her about weaning down off baclofen, as I have read that can cause high liver levels of the unwanted variety.